Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Charleston, SC

March 20, 2018Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 5:45 PM EDT for Berkeley County, South Carolina. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 20, 2018, 5:45 PM EDT (21:45 UTC)
Expired
Mar 20, 2018, 6:28 PM EDT
In force
43 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 142 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 20, 5:55 PM EDTHAIL 0.883 Sw Pinopolis, SCA TRAINED SPOTTER LOCATED NEAR PINOPOLIS REPORTED THAT PENNY TO NICKEL SIZED HAIL FELL.
Mar 20, 5:58 PM EDTHAIL 11 Ese Moncks Corner, SCBERKELEY CO WARNING POINT REPORTED QUARTER SIZE HAIL AT THE DISPATCH CENTER. TIME ESTIMTED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 20, 12:43 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 270 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1495 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
270 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

962 
WUUS52 KCHS 202145
SVRCHS
SCC015-202245-
/O.NEW.KCHS.SV.W.0011.180320T2145Z-180320T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
545 PM EDT TUE MAR 20 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Berkeley County in southeastern South Carolina...

* Until 645 PM EDT

* At 545 PM EDT, a severe thunderstorm was located near Summerville,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and powerlines. 

* Locations impacted include...
  Summerville, Moncks Corner, Ladson, Bonneau, Jamestown, Southern
  Lake Moultrie, Old Santee Canal State Park and Pinopolis.

This warning includes I-26 between mile markers 191 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
      3324 7950 3325 7948 3323 7948 3324 7946
      3321 7945 3321 7947 3318 7950 3303 8016
      3314 8030 3340 7984
TIME...MOT...LOC 2145Z 249DEG 45KT 3309 8017 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
923 
WWUS52 KCHS 202200
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
600 PM EDT TUE MAR 20 2018

SCC015-202245-
/O.CON.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
600 PM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKELEY COUNTY...

At 600 PM EDT, a severe thunderstorm was located over Moncks Corner,
moving northeast at 55 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Summerville, Moncks Corner, Ladson, Bonneau, Jamestown, Southern Lake
Moultrie, Old Santee Canal State Park and Pinopolis.

This warning includes I-26 between mile markers 191 and 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
      3324 7950 3325 7948 3323 7948 3324 7946
      3321 7945 3321 7947 3318 7950 3303 8016
      3314 8030 3340 7984
TIME...MOT...LOC 2200Z 231DEG 48KT 3323 8002 

HAIL...1.00IN
WIND...60MPH
 
$$
407 
WWUS52 KCHS 202213
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
613 PM EDT TUE MAR 20 2018

SCC015-202245-
/O.CON.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
613 PM EDT TUE MAR 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR BERKELEY COUNTY...

At 613 PM EDT, a severe thunderstorm was located 11 miles northeast
of Moncks Corner, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and powerlines. 

Locations impacted include...
Bonneau and Jamestown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
      3324 7950 3325 7948 3323 7948 3324 7946
      3321 7945 3321 7947 3318 7950 3311 7982
      3330 8002 3340 7984
TIME...MOT...LOC 2213Z 245DEG 43KT 3331 7987 

HAIL...1.00IN
WIND...60MPH
 
$$
972 
WWUS52 KCHS 202228
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
628 PM EDT TUE MAR 20 2018

SCC015-202238-
/O.CAN.KCHS.SV.W.0011.000000T0000Z-180320T2245Z/
Berkeley SC-
628 PM EDT TUE MAR 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY IS
CANCELLED...
    
Thunderstorms have weakened. The immediate risk for severe weather 
has ended. 

LAT...LON 3337 7980 3337 7978 3332 7974 3332 7970
      3324 7950 3325 7948 3323 7948 3324 7946
      3321 7945 3321 7947 3318 7950 3311 7982
      3330 8002 3340 7984
TIME...MOT...LOC 2226Z 249DEG 45KT 3338 7966 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 4:36 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Mar 20, 4:36 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
436 PM EDT Tue Mar 20 2018

.SYNOPSIS...
A strong cold front will move offshore this evening, then high
pressure will build in through Friday. Another cold front could
impact the area this weekend.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Late Afternoon/Early Evening: Latest radar trends indicate much of
the deep convection has shifted offshore in Southeast Georgia
and Southeast South Carolina, with the exception of some
showers/thunderstorms in McIntosh County in Georgia and
Charleston and Berkeley counties in Southeast South Carolina.
Activity in these counties should shift offshore in the next
hour or two. Although the severe weather threat will quickly
diminish into the evening, a few showers and/or thunderstorms
will remain possible until a sfc cold front sweeps through the
area. Deep moisture will shift offshore with the cold front by
late evening, putting an end to precip as dry air punches into
the area early tonight. Strong cold air advection behind the
front will lead to somewhat breezy conditions over all zones
through the overnight period. In general, west winds gusting
around 15-20 mph will be common. Even though winds will remain
elevated through the overnight period, skies will clear and cold
air advection should support temps that dip into the low/mid
40s late.

Lake Winds: Strong cold air advection behind a departing cold front
will support low-lvl mixing late tonight. Gusty west/northwest winds
will be strong enough to support a Lake Wind Advisory starting
shortly after midnight.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A powerful upper low will rotate through the Mid-Atlantic region
on Wednesday, with cool surface high pressure building over the
Southeast. Some wrap around moisture may bring some
stratocumulus to the Tri-County area Wednesday afternoon,
otherwise sunny skies are expected. Strong cold air advection
will be somewhat offset by downslope flow though highs will only
reach the upper 50s to lower 60s. Deep mixing to 5-6 kft in
concert with 30-40 kt boundary layer winds will result in breezy
conditions across the area. 20-30 mph with gusts to 35 mph are
expected.

Wednesday night temps will drop into the middle to upper 30s
across the area under cold air advection, however with surface
winds remaining above 5 kt the chance for frost is greatly
reduced.

High temps will begin a gradual rise Thursday into Friday as the
surface high shifts southeast and begins to modify. Temps will
reach the mid/upper 60s by Friday. Thursday morning we again
expect lows to dip into the mid 30s inland due to cold advection
and radiational cooling. Wind speeds expected to be a bit
lighter so we could be looking at frost concerns in some rural
inland spots.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will likely impact both KCHS and KSAV
through about 00Z with MVFR/IFR conditions possible. For now
indicated winds gusts in thunderstorms up to 30 to 35 knots.
However, stronger winds and perhaps some hail could impact the
terminals mainly between 19Z and 23Z. A more near term TAF update
would be needed if worse conditions become expected at either
terminal.

As the cold front moves offshore this evening, drier and more stable
air will arrive along with some gusty westerly winds. Quite strong
west-northwest winds are expected after 14Z Wednesday as mixing
deepens in the wake of a strong departing area of low pressure.

Extended Aviation Outlook: VFR through Saturday. MVFR ceilings
possible Sunday as a front drops into the area. Breezy
conditions expected on Wednesday.

&&

.MARINE...
This Evening and Tonight: A cold front will shift offshore this
evening with strong cold air advection in it's wake. Expect conditions
to deteriorate over all coastal waters tonight as mixing taps
into fairly strong low-lvl wind fields. Given the setup, all
Gale Watches have been upgraded to Gale Warnings overnight,
beginning in offshore Georgia waters at 10 pm and the remainder
nearshore waters outside the CHS Harbor at 2 am. Seas will also
build through the overnight period, becoming as high as 4-6 ft
in nearshore waters and 6-9 ft in offshore Georgia waters.

Strong to severe thunderstorms are expected into evening hours ahead
of a cold front expected to shift offshore this evening. Mariners
should be prepared for damaging wind gusts, isolated waterspouts,
frequent lightning and heavy rains.

Strong cold air advection will continue Wednesday into Wednesday
night as high pressure builds southeast over the waters.
Frequent gusts to gale force are expected over the coastal waters
beyond approximately 15 nm from shore where water temperatures
are a bit warmer, mainly Wednesday into Wednesday evening before
low-level winds drop off considerably. A short period of Small
Craft Advisory winds is possible late Wednesday night into
Thursday morning before conditions drop below advisory
thresholds. We show a Gale Warning for all but Charleston Harbor
running through Wednesday evening/overnight.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Small Craft Advisory until 2 AM EDT Wednesday for AMZ350-352-
     354.
     Gale Warning from 2 AM Wednesday to midnight EDT Wednesday
     night for AMZ350-352-354.
     Small Craft Advisory until 10 PM EDT this evening for AMZ374.
     Gale Warning from 10 PM this evening to 4 AM EDT Thursday for
     AMZ374.
     Small Craft Advisory until midnight EDT Wednesday night for
     AMZ330.

&&

NEAR TERM...DPB
SHORT TERM...JRL
LONG TERM...ECT
AVIATION...DPB/JRL
MARINE...DPB/JRL
Hazardous weather outlook, Mar 20, 3:52 PM EDT, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
352 PM EDT Tue Mar 20 2018

GAZ101-116>119-137>141-SCZ042>044-047>052-212000-
Effingham-Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-
Long-Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort-
Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley-
352 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

GAZ087-088-099-100-114-115-SCZ040-212000-
Jenkins-Screven-Candler-Bulloch-Tattnall-Evans-Allendale-
352 PM EDT Tue Mar 20 2018

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

SCZ045-212000-
Inland Berkeley-
352 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR
LAKE MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Lake Wind Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ350-352-354-212000-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
352 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 2 AM WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ330-212000-
Charleston Harbor-
352 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Gales: Gale force winds are possible tonight. A Gale Warning could
be required.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Gales: Gale force winds could persist into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

AMZ374-212000-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-
352 PM EDT Tue Mar 20 2018

...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EDT
THURSDAY...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Mar 20, 4:44 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     6 E CANADYS             33.05N  80.51W
03/20/2018                   COLLETON           SC   LAW ENFORCEMENT

            TWO TREES REPORTED DOWN NEAR INTERSECTION OF SC61 AND
            ARROWHEAD LANE. TIME ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER CHS1800280

JMC
Local storm report, Mar 20, 4:59 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             9 SSW BENNETTS POINT    32.43N  80.49W
03/20/2018  M0.75 INCH       BEAUFORT           SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON
            RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT
            5 MINUTES.

0321 PM     MARINE HAIL      9 SSW BENNETTS POINT    32.43N  80.49W
03/20/2018  M0.75 INCH       BEAUFORT           SC   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED PENNY SIZED HAIL AT RACOON
            RIDGE ROAD ON SAINT HELENA ISLAND. THE HAIL LASTED ABOUT
            5 MINUTES.

&&

EVENT NUMBER CHS1800281
EVENT NUMBER CHS1800282

BSH
Local storm report, Mar 20, 5:12 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             1 WNW FOREST BEACH      32.15N  80.75W
03/20/2018  M1.00 INCH       BEAUFORT           SC   FIRE DEPT/RESCUE

&&

EVENT NUMBER CHS1800283

JMC
Local storm report, Mar 20, 5:15 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
03/20/2018  M40 MPH          AMZ370             SC   BUOY

            BUOY 41004 MEASURED A 35 KNOT WIND GUST. THE PEAK WIND
            GUST OF 39 KNOTS OCCURRED 10 MINUTES LATER.

&&

EVENT NUMBER CHS1800284

BSH
Special weather statement, Mar 20, 5:24 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston SC
524 PM EDT TUE MAR 20 2018

SCZ043-044-202200-
Inland Colleton-Dorchester-
524 PM EDT TUE MAR 20 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...

At 524 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cottageville, or 7 miles south of Givhans
Ferry State Park, moving east at 30 mph.

  HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
North Charleston, Summerville, Slands Bridge, Middleton Place,
Givhans Ferry State Park, Ridgeville, Cottageville and Givhans.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3302 8015 3301 8018 3298 8015 3290 8012
      3287 8016 3286 8040 3284 8046 3298 8052
      3310 8025
TIME...MOT...LOC 2124Z 249DEG 26KT 3293 8040
Local storm report, Mar 20, 5:39 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT TUE MAR 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     MARINE TSTM WIND 39 SSE CENTENARY        32.50N  79.10W
03/20/2018  M49 MPH          AMZ370             SC   BUOY

            BUOY 41004 MEASURED A 43 KNOT WIND GUST.

&&

EVENT NUMBER CHS1800285

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 12:18 AM EDTSpecial Weather StatementCHSJasper27 min
Mar 20, 2:50 AM EDTSevere Thunderstorm WarningCHSAllendale, Hampton55 min
Mar 20, 3:41 AM EDTGale WatchCHS12 hr
Mar 20, 3:41 AM EDTSmall Craft AdvisoryCHS31 hr
Mar 20, 3:42 AM EDTLake Wind AdvisoryCHSBerkeley45 hr
Mar 20, 3:42 AM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton63 min
Mar 20, 3:44 AM EDTTornado WarningCHSAllendale, Hampton31 min
Mar 20, 4:15 AM EDTSpecial Weather StatementCHSJasper30 min
Mar 20, 4:26 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Hampton, Jasper64 min
Mar 20, 5:11 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min
Mar 20, 5:15 AM EDTSpecial Marine WarningCHS60 min
Mar 20, 5:21 AM EDTSpecial Weather StatementCHSHampton24 min
Mar 20, 6:18 AM EDTSpecial Marine WarningCHS117 min
Mar 20, 2:11 PM EDTSpecial Marine WarningCHS64 min
Mar 20, 2:28 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper62 min
Mar 20, 2:35 PM EDTSpecial Weather StatementCHSCharleston25 min
Mar 20, 2:38 PM EDTSpecial Weather StatementCHSDorchester37 min
Mar 20, 2:48 PM EDTSpecial Marine WarningCHS87 min
Mar 20, 2:48 PM EDTSpecial Weather StatementCHSColleton27 min
Mar 20, 2:52 PM EDTSevere Thunderstorm WarningCHSColleton, Hampton53 min
Mar 20, 3:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Mar 20, 3:16 PM EDTSpecial Marine WarningCHS119 min
Mar 20, 3:18 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Dorchester57 min
Mar 20, 3:34 PM EDTSpecial Marine WarningCHS116 min
Mar 20, 3:49 PM EDTGale WarningCHS35 hr
Mar 20, 3:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Mar 20, 4:02 PM EDTSpecial Weather StatementCHSCharleston28 min
Mar 20, 4:14 PM EDTSpecial Weather StatementCHSGeorgetown31 min
Mar 20, 4:59 PM EDTSpecial Marine WarningCHS61 min
Mar 20, 5:24 PM EDTSpecial Weather StatementCHSDorchester36 min
Mar 20, 6:06 PM EDTSpecial Marine WarningCHS114 min
Mar 20, 7:16 PM EDTSpecial Weather StatementCHSCharleston29 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.